# SDR TWAA9803402

- Difficulty date: March 9, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N983Z
- Make and model: Doug DC-9-31
- Aircraft serial: 47411
- Engine: Pwa JT8D9
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Chamber
- Part number: 726560
- Condition: Cracked
- Location: Rt Engine
- Stage of operation: TO
- Nature of condition: M, C
- Precautionary procedure: A

## Discrepancy

RDU - FLT 503 - RT ENGINE INJESTED BIRD ON ROTATION FOR TAKEOFF.  EGT ROSE TO 620 DEGREES.  N1 AND N2 STEADY.  NO VIBRATION.  REDUCED POWER AND RETURNED TO RDU.  REPLACED ENGINE.  S/D:  EXAMINATION OF THE ENGINE SHOWED SEA GULL WAS INGESTED CAUSING STALLS.  THE HIGH, TRANSITORY PRESSURE CHANGE CAUSED AN EXISTING CRACK IN THE COMBUSTION CHAMBER INNER CASE TO RUPTURE CREATING PRESSURE INSTABILITY IN THE HIGH PRESSURE TURBINE, AND AN INCREASE OF EGT.  THE ENGINE WAS DISASSEMBLED AND REPAIRED.
